Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Feb 25, 2013, 4:15 AM CST for Hancock County, Harrison County, Jackson County, Mississippi; Saint Tammany Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2013, 4:15 AM CST (10:15 UTC)
- Expired
- Feb 25, 2013, 7:15 AM CST
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Saint Tammany Parish, LA, Hancock County, MS, Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 7:00 AM CST | FLASH FLOOD | 3 N Biloxi, MS | 28TH STREET WEST OF BEATLINE UNDER WATER BUT PASSIBLE. STANDING WATER BRODIE RD AT EVERGREEN IN DIBERVILLE. CENTRAL SOUTH OF QUAVE UNDERWATER. GORENFLO NORTH OF OCTAVE UNDERWATER. 3RD AVE NORTH OF RODRIGUEZ ST UNDERWATER. RADAR RAINFALL ESTIMATES 3 INCHES IN D |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 165 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
233
WGUS54 KLIX 251015
FFWLIX
LAC103-MSC045-047-059-251315-
/O.NEW.KLIX.FF.W.0010.130225T1015Z-130225T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 AM CST MON FEB 25 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
SOUTHERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST.
LOUIS...
SOUTHERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
SOUTHERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ST. MARTIN...PASCAGOULA...OCEAN
SPRINGS...MOSS POINT...ESCATAWPA...
* UNTIL 715 AM CST
* AT 413 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM SEVERAL ROUNDS OF THUNDERSTORMS MOVING ACROSS
THE COASTAL COUNTIES...MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF `1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 715 AM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3035 8839 3035 8843 3031 8847 3036 8862
3034 8874 3041 8885 3037 8881 3036 8881
3039 8887 3038 8901 3030 8929 3035 8929
3037 8934 3035 8937 3031 8932 3025 8942
3017 8945 3016 8966 3043 8976 3060 8840
$$
24/RR1 follow-up statement
567
WGUS74 KLIX 251309
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
709 AM CST MON FEB 25 2013
LAC103-MSC045-047-059-251319-
/O.EXP.KLIX.FF.W.0010.000000T0000Z-130225T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK MS-ST. TAMMANY LA-JACKSON MS-HARRISON MS-
709 AM CST MON FEB 25 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 AM CST FOR SOUTHERN
HARRISON...SOUTHERN JACKSON AND SOUTHERN HANCOCK COUNTIES...AND
SOUTHEASTERN ST. TAMMANY PARISH...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CST MONDAY
MORNING FOR SOUTHERN MISSISSIPPI.
MORE RAINFALL IS EXPECTED LATER TODAY THAT MAY RESULT IN FLOODING.
STAYED TUNED THROUGHOUT THE DAY FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
LAT...LON 3035 8839 3035 8843 3031 8847 3036 8862
3034 8874 3041 8885 3037 8881 3036 8881
3039 8887 3038 8901 3030 8929 3035 8929
3037 8934 3035 8937 3031 8932 3025 8942
3017 8945 3016 8966 3043 8976 3060 8840
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 25, 4:14 AM CST, 1 minute earlier.
Area forecast discussion, Feb 25, 4:14 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
414 AM CST MON FEB 25 2013
.SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED AN ELONGATED 1002MB LOW FROM NORTH
CENTRAL TEXAS TO SOUTH TEXAS WITH A WARM FRONT FROM SOUTH TEXAS
ALONG LOUISIANA COAST TO TAMPA. UPPER LEVEL CHARTS SHOWED THE WAVE
AXIS CENTRAL NEBRASKA TO TEXAS PANHANDLE. ISOTACH ANALYSIS SHOWED
THE NORTHERN JET-STREAM AND SUB-TROPICAL JET-STREAM CONVERGING AT
THE BASE OF THE TROUGH AXIS OVER BIG BEND OF TEXAS AND DIVERGING
TO ARKANSAS AND NORTHWEST GULF LOW. AT 250MB...JET MAX WAS AROUND 160
KNOTS APPROACHING SOUTH TEXAS. ANALYSIS OF THE MOISTURE FIELD
SHOWED A MOISTURE SWATH OF 1.3 INCHES PRECIPITABLE WATER VALUES
FROM LCH TO TALLAHASSEE. 18
&&
.SHORT TERM...
FOR TODAY...UPPER LEVEL WAVE OVER THE PLAINS WILL TRACK EAST
TODAY. AS A RESULT...THE DIVERGENCE AREA WILL SHIFT EAST OVER
OVER LOUISIANA AND MISSISSIPPI TODAY. AT THE SURFACE...LOW WILL
DEEPEN AS IT MOVES TO NORTHEAST TEXAS/SOUTHWEST OKLAHOMA THIS
EVENING. THE WARM FRONT WILL PUSH NORTH ACROSS THE FORECAST AREA
THIS MORNING AND SURFACE TEMPS MAY APPROACH 80F AT A FEW SPOTS
THIS AFTERNOON. IN THE WARM SECTOR...CONVECTION WILL BE SURFACE
BASE WITH GOOD POSITIVE ENERGY ABOVE -20C TO EL FOR GOOD HAIL
GROWTH REGION. 0-3KM HELICITY VALUES DECREASE AS LOWER LEVEL FLOW
BECOMES SOUTHWESTERLY BY 18Z AS THE SYSTEM BECOMES MORE VERTICALLY
STACKED...DECREASING THE TORNADO THREAT. AS THE SYSTEM BECOMES
MORE VERTICALLY STACKED...WEST WINDS WILL PUSH DRY AIR SOUTHWEST
OF THE OF UPPER LEVEL TROUGH FROM EAST TO WEST LATER THIS
AFTERNOON OVER WEST LOUISIANA AND FORECAST AREA THIS EVENING. AS A
RESULT...DEEPER MOISTURE WILL BE DISPLACED NORTHEAST THIS
AFTERNOON BUT INTENSITY OF STORMS IS EXPECTED AS THE COLD FRONT
PUSHES EAST. WILL KEEP IN FLASH FLOOD WATCH AS STORMS WILL PRODUCE
HEAVY RAINFALL IN THE WARM SECTOR AND ESPECIALLY ALONG THE LINE OF
STORMS EXPECTED LATER THIS AFTERNOON AND THIS EVENING. IN
ADDITION...STRONG SOUTHWEST WINDS IN THE BOUNDARY LAYER WILL
LIKELY SEE 80 TO 90 PERCENT OF WINDS MIXING DOWN TO THE SURFACE
SOUTH OF THE LAKE THIS EVENING...THEN SHIFT TO THE NORTHWEST WILL
SEE THESE WINDS MIXED DOWN UP TO 100 PERCENT LATE TONIGHT. STRONG
COLD ADVECTION WILL MAINTAIN STRONG NORTHWEST WINDS FOR AREAS
SOUTH OF TIDAL LATE TONIGHT THROUGH TUESDAY AFTERNOON...THEREFORE
SHIFT THE TIME TO LATER THIS EVENING THROUGH TUESDAY AFTERNOON FOR
THE WIND ADVISORY. 18
.LONG TERM...
UPPER LEVEL TROUGH WILL EVOLVE INTO A LARGE CLOSED OVER OHIO
VALLEY TUESDAY INTO WEDNESDAY AND PRODUCING A WEST TO NORTHWEST
FLOW ACROSS THE CENTRAL GULF COAST. A TROUGH AXIS WILL EXTEND WEST
FROM THE CLOSED LOW. A DISTURBANCE WILL DIVE SOUTH FROM THE PLAINS
TO NORTH GEORGIA BY THURSDAY WHILE ANOTHER DISTURBANCE DIVE
SOUTHEAST OVER THE ROCKIES LATE WEDNESDAY ACROSS THE FORECAST AREA
FRIDAY NIGHT INTO SATURDAY. MOISTURE WILL BE LIMITED AS STRONG
COLD AIR ADVECTION WILL LOWER 1000 TO 500MB THICKNESS VALUES
BELOW 5400M FOR THE ENTIRE FORECAST AREA BY SATURDAY MORNING
THROUGH SUNDAY AFTERNOON. WILL INCREASE CLOUD COVER AND POPS UP TO 10
TO 15 PERCENT ACROSS THE AREA FRIDAY NIGHT AND SATURDAY. ALL IN
ALL...THE WEEKEND WILL BE COLD WITH FREEZES EXPECTED FOR A GOOD
DEAL OF THE AREA ESPECIALLY SUNDAY MORNING. 18
&&
.AVIATION...
OVERALL...IFR CEILINGS WILL OF AROUND 500 FEET AND VISIBILITIES OF 3
TO 5 MILES CAN BE EXPECTED AS A BAND OF SHOWERS AND THUNDERSTORMS
IMPACTS MOST OF THE TERMINALS. AFTER 15Z...CEILINGS WILL IMPROVE TO
AROUND 1500-2000 FEET AS AN ELEVATED INVERSION BEGINS TO MIX OUT.
EXPECT TO SEE SCATTERED CONVECTION REDEVELOP BETWEEN 15-18Z...WITH A
MUCH STRONGER LINE OF THUNDERSTORMS SWEEPING THROUGH IN THE
AFTERNOON AND EVENING HOURS. THIS LINE OF CONVECTION WILL INITIALLY
IMPACT KBTR AROUND 20Z...AND THEN SPREAD TO KGPT BY 02Z. EXPECT TO
SEE A PERIOD OF IFR CONDITIONS...STRONG WINDS...HAIL...AND TORNADOES
ACCOMPANY THIS CONVECTIVE SQUALL. THE SQUALL LINE SHOULD CLEAR KGPT
BY 06Z...WITH STRONG SUBSIDENCE DEVELOPING IN THE WAKE OF THE
FRONT. EXPECT TO SEE A RAPID IMPROVEMENT TO VFR CEILINGS AND
VISIBILITIES IN THE WAKE OF THE SQUALL LINE. HOWEVER...WINDS WILL
ALSO INCREASE FROM THE WEST AT ALL TERMINALS. WINDS OF 15 TO 20
KNOTS CAN BE EXPECTED. 32
&&
.MARINE...
STRONG GRADIENT FLOW IN THE WAKE OF A PASSING COLD FRONT IS EXPECTED
TO IMPACT THE COASTAL WATERS TONIGHT INTO TOMORROW MORNING. WINDS
OF 25 TO 35 KNOTS WITH HIGHER GUSTS ARE EXPECTED TO IMPACT THE GULF
COASTAL WATERS...AND HAVE UPGRADED THE SMALL CRAFT ADVISORY TO A
GALE WARNING. IN THE SOUNDS AND LAKES...SMALL CRAFT ADVISORIES
REMAIN IN EFFECT FOR TONIGHT AND TOMORROW MORNING. CONDITIONS WILL
EASE SLIGHTLY TOMORROW NIGHT...BUT STILL EXPECT TO SEE LINGERING
ADVISORY CONDITIONS OVER THE EASTERN LEGS AND EXERCISE CAUTION FLAGS
ELSEWHERE. UNFORTUNATELY...A SERIES OF FAST MOVING UPPER LEVEL
IMPULSES AND ASSOCIATED FRONTAL PASSAGES EMBEDDED WITHIN DEEP LAYER
NORTHWEST FLOW WILL KEEP USHERING IN COLDER AIR INTO THE REGION.
THIS COLD AIR ADVECTION PASSING OVER THE WARMER WATERS WILL ALLOW
FOR A RETURN TO SMALL CRAFT ADVISORY CONDITIONS FOR THE LATTER HALF
OF THE WEEK. 32
.DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVER FLOODING
MONITORING SEVERE WEATHER
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 42 58 36 / 100 40 10 10
BTR 80 45 62 41 / 100 30 10 10
ASD 78 47 62 41 / 100 50 10 10
MSY 80 50 60 45 / 100 40 10 10
GPT 76 49 63 42 / 100 60 10 10
PQL 77 50 65 40 / 100 70 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...ORLEANS...SOUTHERN TANGIPAHOA...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...AND WASHINGTON.
WIND ADVISORY FROM MIDNIGHT TUESDAY TO 3 PM TUESDAY FOR THE
FOLLOWING ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
CHARLES...ST. JOHN THE BAPTIST...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO NOON TUESDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
GALE WARNING FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 2 PM MONDAY TO MIDNIGHT TUESDAY FOR
THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...AND WALTHALL.
GM...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO NOON TUESDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
GALE WARNING FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 2 PM MONDAY TO MIDNIGHT TUESDAY FOR
THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Feb 24, 11:48 PM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1148 PM CST SUN FEB 24 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-251800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1148 PM CST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. A FEW OF THE STORMS WILL BECOME SEVERE AND PRODUCE HAIL UP TO GOLFBALL SIZE AND DAMAGING WINDS. AFTER 3 AM... A WARM FRONT WILL START TO MOVE INLAND ALONG THE SOUTHEAST LOUISIANA COAST. ANY STORMS THAT CAN DEVELOP NEAR OR SOUTH OF THIS FRONT WILL HAVE THE POTENTIAL TO PRODUCE ISOLATED TORNADOES OR WATERSPOUTS. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF EAST CENTRAL AND SOUTHEAST LOUISIANA...AND SOUTH MISSISSIPPI. FLASH FLOODING WILL BE POSSIBLE WHERE REPEAT HEAVY RAIN OCCURS. MULTIPLE RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE AREA. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA ON MONDAY AS THE FRONT MOVES THROUGH THE AREA. ALL MODES OF SEVERE WEATHER ARE POSSIBLE MONDAY AND MONDAY EVENING INCLUDING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS LIKELY WITH ANOTHER 2 TO 4 INCHES EXPECTED ACROSS MUCH OF THE AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING FLOODING AT SEVERAL LOCATIONS THROUGH THE OUTLOOK PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATE TONIGHT THROUGH MONDAY EVENING. 22/TD
In the hours before
Special weather statement, Feb 24, 11:26 PM CST, 4 hours 49 minutes before
LAZ056-057-250630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1126 PM CST SUN FEB 24 2013 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JAMES PARISH... ASSUMPTION PARISH... AT 1122 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTH OF STEPHENSVILLE...OR ABOUT 4 MILES SOUTH OF PIERRE PART...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PAINCOURTVILLE...NAPOLEONVILLE...CONVENT...LUTCHER AND GRAMERCY THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND SUB SEVERE HAIL UP TO NICKEL SIZE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Feb 25, 12:03 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1203 AM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL NAPOLEONVILLE 29.94N 91.03W
02/24/2013 E0.88 INCH ASSUMPTION LA LAW ENFORCEMENT
&&
PGRIGSBYLocal storm report, Feb 25, 12:26 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1226 AM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL CONVENT 30.02N 90.83W
02/25/2013 E1.00 INCH ST. JAMES LA LAW ENFORCEMENT
HAIL LASTED APPROXIMATELY 15 MINUTES.
&&
PGRIGSBYLocal storm report, Feb 25, 12:55 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 AM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL 1 SW LUTCHER 30.05N 90.72W
02/25/2013 E1.75 INCH ST. JAMES LA PUBLIC
PUBLIC REPORTED GOLF BALL SIZED HAIL IN ST. JAMES PARISH
VIA FACEBOOK PAGE.
1240 AM HAIL PASCAGOULA 30.37N 88.55W
02/25/2013 E1.00 INCH JACKSON MS PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL IN PASCAGOULA VIA
FACEBOOK PAGE.
&&
98/SOSpecial weather statement, Feb 25, 12:57 AM CST, 3 hours 18 minutes before
LAZ040-MSZ077-080-250800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1257 AM CST MON FEB 25 2013 ...STRONG THUNDERSTORM MOVING EAST AFFECTING PEARL RIVER COUNTY... HANCOCK COUNTY...ST. TAMMANY PARISH... AT 1254 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MANDEVILLE...OR ABOUT 2 MILES SOUTHEAST OF MANDEVILLE...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ABITA SPRINGS...LACOMBE...SLIDELL AIRPORT...SLIDELL...PEARL RIVER... PICAYUNE...PEARLINGTON AND STENNIS SPACE CENTER THE PRIMARY THREATS FROM THIS STORM ARE SUB SEVERE HAIL UP TO NICKEL SIZE AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CST MONDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Feb 25, 2:01 AM CST, 2 hours 14 minutes before
MSZ080>082-250900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 201 AM CST MON FEB 25 2013 ...STRONG THUNDERSTORM MOVING EAST AFFECTING HANCOCK COUNTY...JACKSON COUNTY...HARRISON COUNTY... AT 159 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF POPLARVILLE TO DIAMONDHEAD TO 6 MILES WEST OF WAVELAND...MOVING EAST AT 45 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DIAMONDHEAD...WAVELAND...BAY ST. LOUIS...PASS CHRISTIAN...LYMAN... LONG BEACH...SAUCIER...GULFPORT AIRPORT...GULFPORT...BILOXI...ST. MARTIN...OCEAN SPRINGS...VANCLEAVE...GULF PARK ESTATES AND GAUTIER THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CST MONDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:22 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 23 min |
| Feb 25, 2:40 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 35 min |
| Feb 25, 3:17 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 43 min |
| Feb 25, 3:28 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 62 min |
| Feb 25, 8:21 AM CST | River Flood Warning | LIX | Harrison | 50 hr |
| Feb 25, 2:26 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 49 min |
| Feb 25, 3:07 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 38 min |
| Feb 24, 6:14 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint John the Baptist | 31 min |
| Feb 24, 6:30 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 45 min |
| Feb 24, 6:41 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 49 min |
| Feb 24, 6:45 PM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 45 min |
| Feb 24, 6:57 PM CST | Special Marine Warning | LIX | 63 min | |
| Feb 24, 7:02 PM CST | Severe Thunderstorm Warning | LIX | Saint John the Baptist | 28 min |
| Feb 24, 7:10 PM CST | Special Marine Warning | LIX | 50 min | |
| Feb 24, 7:23 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 52 min |
| Feb 24, 7:41 PM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint James, Terrebonne | 49 min |
| Feb 24, 7:56 PM CST | Special Marine Warning | LIX | 64 min | |
| Feb 24, 8:08 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint John the Baptist | 52 min |
| Feb 24, 8:52 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 38 min |
| Feb 24, 8:58 PM CST | Special Marine Warning | LIX | 62 min | |
| Feb 24, 9:26 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 34 min |
| Feb 24, 9:36 PM CST | Special Marine Warning | LIX | 54 min | |
| Feb 24, 9:45 PM CST | Special Marine Warning | LIX | 45 min | |
| Feb 24, 9:56 PM CST | Severe Thunderstorm Warning | LIX | Saint Bernard | 34 min |
| Feb 24, 10:07 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 38 min |
| Feb 24, 10:14 PM CST | River Flood Warning | LIX | Tangipahoa | 3 days |
| Feb 24, 10:21 PM CST | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Iberville, West Baton Rouge | 114 min |
| Feb 24, 11:04 PM CST | Special Marine Warning | LIX | 56 min | |
| Feb 24, 11:17 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston | 28 min |
| Feb 24, 11:28 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 32 min |
| Feb 24, 11:44 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 46 min |
| Feb 24, 11:57 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Saint James, Saint John the Baptist | 48 min |
| Feb 25, 12:02 AM CST | Special Marine Warning | LIX | 28 min | |
| Feb 25, 12:04 AM CST | Special Marine Warning | LIX | 41 min | |
| Feb 25, 12:29 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 46 min |
| Feb 25, 12:49 AM CST | Special Marine Warning | LIX | 26 min | |
| Feb 25, 3:06 AM CST | Areal Flood Advisory | LIX | Jefferson, Orleans | 114 min |
| Feb 25, 3:11 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 34 min |
| Feb 25, 3:12 AM CST | Gale Warning | LIX | 30 hr | |
| Feb 25, 3:12 AM CST | Small Craft Advisory | LIX | 21 hr | |
| Feb 25, 3:42 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa | 33 min |
| Feb 25, 3:55 AM CST | River Flood Warning | LIX | Saint Tammany | 3 days |
| Feb 25, 3:55 AM CST | Special Marine Warning | LIX | 50 min | |
| Feb 25, 4:32 AM CST | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa | 58 min |
| Feb 25, 4:43 AM CST | Wind Advisory | LIX | Saint Bernard, Saint John the Baptist | 34 hr |
| Feb 25, 4:48 AM CST | Special Marine Warning | LIX | 87 min | |
| Feb 25, 5:01 AM CST | River Flood Warning | LIX | Saint Tammany | 52 hr |
| Feb 25, 5:02 AM CST | Special Marine Warning | LIX | 28 min | |
| Feb 25, 6:22 AM CST | River Flood Warning | LIX | Saint Tammany | 3 days |
| Feb 25, 6:23 AM CST | River Flood Warning | LIX | Saint Tammany | 33 hr |
| Feb 25, 2:24 PM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Tangipahoa | 51 min |
| Feb 25, 3:07 PM CST | Special Marine Warning | LIX | 23 min | |
| Feb 25, 3:26 PM CST | Special Marine Warning | LIX | 19 min | |
| Feb 25, 3:29 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 46 min |
| Feb 25, 5:00 PM CST | Special Marine Warning | LIX | 45 min | |
| Feb 25, 5:29 PM CST | Special Marine Warning | LIX | 91 min | |
| Feb 25, 5:31 PM CST | Special Marine Warning | LIX | 44 min | |
| Feb 25, 5:40 PM CST | Tornado Warning | LIX | Jefferson, Plaquemines | 35 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.